MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Model Number AP28-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the artemis neuro evacuation device include, but are not limited to, hydrocephalus, hematoma or hemorrhage at the site, intraventricular hemorrhage, re-bleeding, thromboembolic events, including death.Therefore, it was determined that the reported adverse event was anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a microneurosurgery procedure to treat an intracerebral hemorrhage (ich) using artemis neuro evacuation device (artemis).There were no procedural complications reported.On (b)(6) 2021, the computed tomography (ct) scan revealed a worsening of the intraventricular hemorrhage (ivh).It should be noted that no action was taken to treat the worsening of the ivh.On (b)(6) 2021, the patient expired due to cardiopulmonary arrest.The patient''s death was reported to be unrelated to the artemis.The worsening of the ivh was reported to be a serious adverse event with a possible relationship to the artemis and index procedure.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the clinical events committee (cec) on 29-jan-2022: 1.Section b.Box 5.Describe event or problem.2.Section h.Box 6.Patient code 2.Section h.Box 6.Patient code 2: 4581 - appropriate code not available to describe "acute infarction in the left hemisphere".
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a microneurosurgery procedure to treat an intracerebral hemorrhage (ich) using artemis neuro evacuation device (artemis).There were no procedural complications reported.On (b)(6) 2021, the patient¿s ct scan revealed a worsening of the intraventricular hemorrhage (ivh).It should be noted that no action was taken to treat the worsening of the ivh.On (b)(6) 2021, the patient expired due to cardiopulmonary arrest.The patient''s death was reported to be unrelated to the artemis.On (b)(6) 2022, additional information was received indicating that the patient¿s computed tomography (ct) scan, following the procedure on (b)(6) 2021, revealed trace right hemispheric subarachnoid hemorrhage (sah) in the basilar cisterns extending into the proximal cervical canal.It should be noted that no action was taken to treat the sah.On (b)(6) 2022, additional information was also received indicating that the patient¿s ct scan on (b)(6) 2021 showed new acute infarction in the left hemisphere in the distribution of the middle cerebral artery (mca).It should be noted that no action was taken to treat the acute infarction.The worsening of the ivh was reported to be a serious adverse event with a possible relationship to the artemis and index procedure.The event was considered unresolved at the time of study exit.On (b)(6) 2022, additional information indicated that the clinical events committee (cec) adjudicated the worsening of the ivh to be a serious adverse event related to the artemis, the index ich and index procedure and unrelated to the comorbidity.The cec adjudicated the sah to be a serious adverse event related to the artemis and index procedure and unrelated to the index ich and comorbidity.The cec also adjudicated the acute left fronto-parietal infarction to be a serious adverse event related to the artemis, the index ich, the index procedure, and comorbidity.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key11901154
Report Number3005168196-2021-01182
Device Sequence Number17244091
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Model NumberAP28-A
Device Catalogue NumberAP28
Device Lot NumberS10009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer01/29/2022
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Date Report Sent to FDA01/01/2005